How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

I didnt get an answer to my question, Janet

Customer Question

I didn't get an answer to my question,

Submitted: 3 years ago.
Category: Eye
Expert:  Dr. Dan B. replied 3 years ago.

Doctor DanB : Hello and thanks for your question. Sorry. All sorts of problems with this chat feature. Likely the most common reason for you to be experiencing this blurry vision is because your sugars are rapidly changing, relatively. For so long your sugars have been higher than normal and you have got used to the way you see in that state. However once you sugars have started to return to a more normal state,the swelling in your lens that has existed ever since your sugars became high is just now starting to recede. With the receding of that swelling, your refractive error, or need for losses, also changes. So what you are experiencing, likely, is the return to your more natural refractive state. It can take between eight and 10 weeks of control of blood sugar before your refractive error stabilizes. At that time I would see your eye doctor and get a pair of glasses if your still not seeing as well as you would like. Does that make sense?
Doctor DanB : Janet, I'm here, trying to respond to both questions. Have you seen my responds yet?
JACUSTOMER-y9pxc8qo- :


Doctor DanB : No, I don't think it is theMetformin. It may seem like that because whenever you start the Metforminyou have vision problems. But I think what is happening is that the Metformin is lowering your blood sugar and allowing the swelling in your lens to decrease, causing your refractive error to return to what it really is. So while Metformin is associated with this reaction, it is not causing your vision problems. It Is causing your blood sugar to be normalized which is causing the changing your vision (because the change in the refractive error, or need for glasses) that you are not used to because your sugars have been high for so long. Make sense?

Related Eye Questions